did Seroquel medicine for bipolar treatment cause hair loss?
3 Dec 2011
Hello, sleiman. You did not say what dosage and how long you have been on seroquel. From personal experience taking this medication myself, I know it does have some important side effects. Too high a dose can cause horrible restlessness which could cause you to run your hands through you hair. That can cause a lot of hair out. I've been on a low dose of seroquel for 5 years. High doses caused agitation, restlessness and a feeling of "crawling" skin. The low dose worked ok for awhile, but now has caused tardative dyskinesia. Of all possible adverse effects, hair loss has not been a problem. Are you experiencing severe stress? Your prescribing doctor knows you best. It is strongly recommend you talk to him or her- also you can ask your pharmacist. All the best, hope things get better for you. ~ Weinrott
3 Dec 2011
Hair loss is not listed on this site of side effects for Seroquel but that does not mean it doesn't, just that it hasn't been reported or verified.
I take 50 mgs of Seroquel at night for sleep and, in 3 years, have not had that effect. Yet anyway. In am BP2. So it is used as a mood stabiliser as well.
3 Dec 2011
I don't have a comment one way or the other about this drug or the hair loss problem. I just want to say I hope we are not going to have a thumbs down problem again. Certain people answer questions that are in their area of expertise for one reason or another by exerience or being well informed. If you don't agree with them, please don't hide behind a thumb, just say why you don't agree. Thank you...
4 Dec 2011
Hello sleiman - I would suggest having a full thyroid blood panel taken. Hair loss can, of course, be related to many things, but I would check first to see if it is related to hypothyroidism, since that can then be easily checked & ruled out. I say this since the medication, Seroquel, can affect one's metabolism. Have you lost any hair in your eyebrows? That one area is particularly related to low thyroid, funny as that may seem! Good luck, and hope you find the answer. Jillian
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Seroquel (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi everyone, I have been on Lithium for about 8 weeks and I don't remember the last time I have felt
... this good. I am noticing quite a bit of hair loss and I am upset to think it is from the Lithium. It has helped me so much, but I really ...
5 answers • 23 Sep 2010
I have been prescribed seroquel 150mg as the starting dose back in June,i was upped to 300mg 2weeks later and have been taking that dose up til the ...
11 answers • 3 Oct 2011
Is 800 mills a lot of seroquel? I just started latuda i hope this works for me? but if you can give me any info please feel free and thankyou Im ...
2 answers • 17 Feb 2012
I took 10Mg of both the medicines but due to hair loss I stopped taking them. I need Adhd medicines. Which one should I take so that I do not suffer ...
0 answers • 14 Sep 2014
... sugar they my advanced rn perscribed seroquel xr for a diagnoses of supposedly bipolar disorder I took it for about 5 years and not once did she ...
2 answers • 9 days ago